Decapeptyl injection: Has anyone suffered... - Endometriosis UK

Endometriosis UK

56,265 members45,067 posts

Decapeptyl injection

Basil1234 profile image

Has anyone suffered with severe headaches after having a Decapeptyl 11.25mg injection? I had my first 3 month injection 2 and a half weeks ago and have been suffering with an extreme headache for 2 days now. Is this a side effect to be expected? 🙁

11 Replies

Hello!

I had mine today :)

I was warned about this.

It’s just a hormone headache fear not! When did the headache kick in?

I say “just” but apparently it’s BLINDING Hope you’re ok gorgeous xx

Basil1234 profile image
Basil1234 in reply to Emoly14

Hi 👋🏼, thanks for your reply. I did think it was a side effect of the injection but this definitely feels like a migraine 🙁. I guess the effects of the injection is now kicking in and my estrogen levels are now falling. My headache migraine started on Monday afternoon and it is BLINDING ... I hope this doesn’t last for 3 months!! 😱😱😱

I hope you don’t get the headache side effect.

Take care xxxx

Kateth profile image
Kateth in reply to Basil1234

I had this from zoladex! Mine lasted a week or so, and felt like a migraine. It did clear, and after that I was fine for the rest of my treatment course. Are you taking HRT?

Basil1234 profile image
Basil1234 in reply to Kateth

👋🏼Hi, no the doctor said to see how I go before starting HRT as I may not need it. I’m only on a course of one 3 month injection to see if it shrinks my fibroid to eliminate the need of a hysterectomy. But this headache is something else!!! 🙁xx

Kateth profile image
Kateth in reply to Basil1234

Ouch! Yeah, I was going to say, it’s best not to start HRT straight away - the first dose of decapeptyl causes a hormone surge (which is probably what the headache is), so we don’t need to add more! Best of luck with it x

Basil1234 profile image
Basil1234 in reply to Kateth

Thank you 🙂 xx

Yes, dreadful headaches too, it is listed as a side effect. Coming off the Decapeptyl also takes up to six weeks for it to wear off.

Basil1234 profile image
Basil1234 in reply to PixieDot

Do you think the headaches last for the 3 month duration? Or will they come and go? I really hope it’s the latter 🙁🙁 I’ve never experienced such an evil headache in all my life. Another day off work for me today xx

PixieDot profile image
PixieDot in reply to Basil1234

With my first injection, it was only into secon week ofbit being in my system I started with the headaches, nausea. Once in to the third week, felt better. Then coming off the drug to come out of the body.

As you suggest hormonal changes are the key; just think of what it’s doing, turning everything off.

I couldn’t face anything further after years of on off treatment various forms. Early January I had a complete pelvic clearance. Because the endometriosis had stuck the ovaries to the uterus and that to the bowel, also had a bowel shave! Feeling a lot better now but had migraine from hell last week... good luck. Drink plenty of water, stick some earplugs in, I put a comforting woolly hat on and go to bed in a very dark room.

Basil1234 profile image
Basil1234 in reply to PixieDot

Thanks so much for the advice 😀👍🏼 It’s my first injection so I wasn’t quite sure what to expect.

Sounds like you’ve been through a lot 🙁.... however good to hear that you’re feeling better now xx

Angel2402 profile image
Angel2402 in reply to PixieDot

Can anyone tell me roughly how long for each person it took after the 3 month Decapeptyl injection for their period to return? Driving myself insane, our little girl was born still 2 years ago and after lots of operations, tests and appointments. This is our last hurdle before we can try again before a hysterectomy!

You may also like...